Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 21, 2016, 12:58 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2016, 12:58 PM EDT (16:58 UTC)
- Expired
- May 21, 2016, 1:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
711
WWUS82 KFFC 211658
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT SAT MAY 21 2016
GAZ045-046-048-057-211730-
DEKALB GA-HENRY GA-NEWTON GA-ROCKDALE GA-
1258 PM EDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB...
NORTHEASTERN HENRY...NEWTON AND ROCKDALE COUNTIES UNTIL 130 PM EDT...
AT 1258 PM EDT...A STRONG THUNDERSTORM WAS NEAR CONYERS...MOVING EAST
AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...COVINGTON...OXFORD...LITHONIA...PORTERDALE...MANSFIELD...GE
ORGIA INTERNATIONAL HORSE PARK...LAKEVIEW ESTATES...OAK
HILL...ARABIA MOUNTAIN...ALMON...ROCKY
PLAINS...MAGNET...STARRSVILLE...MILSTEAD AND RICHARDSON PARK.
LAT...LON 3372 8412 3367 8381 3351 8371 3344 8386
3359 8419
TIME...MOT...LOC 1658Z 287DEG 24KT 3361 8407
$$
DJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 21, 12:02 PM EDT, 56 minutes earlier.
Area forecast discussion, May 21, 12:02 PM EDT, 56 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1202 PM EDT SAT MAY 21 2016 .Update... Have made a few adjustments to keep low pops in until around 2 pm. a few showers keep developing across the northwest with the passage of the upper short wave. Otherwise no changes. 41 .PREV DISCUSSION... SHORT TERM /Today through Sunday/... Complicated weather pattern this morning...with a wedge breaking down in the east and a frontal boundary approaching from the west. Low clouds and fog have developed across much of the area this morning. The back edge of the clouds is across far eastern Mississippi/western Alabama. Both should stick around until the winds finally shift to the west and pick up in speed. Lightning has died down across the CWFA, but a few showers still remain. WV imagery shows drier air will continue to move into the area, so the chances for precip should diminish as the morning wears on. Forecast soundings drop the PWATS to a quarter of an inch or less across the entire area for the late afternoon into Sunday...pretty dry for late May. Even with the airmass drying...a few showers will be possible across the northern mountains in the nw flow. Further south, a little more instability will be present along with some steeper mid level lapse rates. Thunderstorms should be isolated in nature...and one or two may become strong but severe weather is not anticipated. After the early evening...the forecast remains dry with temps slightly below normal. NListemaa LONG TERM /Sunday Night through Friday/... No real changes to the general extended forecast trends. Models still show the region remaining under a northwesterly upper flow pattern through the first half of the work-week. Some return moisture begins creeping into the north and west by late Tuesday and Wednesday as the surface ridge axis shifts east of the state. Upper flow transitions toward southwesterly through the latter half of the week...however lack of any strong upper forcing or surface boundaries will keep POPs in the chance range at best for now. GFS and ECMWF are showing some divergence between the two models in the latter periods...but both support scattered...somewhat diurnal... convection into next weekend. Temperatures start out a bit below seasonal normals...but quickly rebound to at or even a little above normal through next week. 20 && .AVIATION... 12Z Update... A few showers on the radar this morning across eastern AL. The activity should continue to weaken as it moves into western GA and runs into the wedge. Do expect cigs/vsbys to also improve by mid morning as mixing gets started. winds may gust to between 15kt and 20kt during the afternoon. No vsby/cig restrictions expected overnight or on Sunday. Winds may gust out of the nw around 20kt Sunday afternoon. //ATL Confidence...12Z Update... Med confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 79 58 78 55 / 20 5 5 0 Atlanta 78 59 77 59 / 20 5 5 0 Blairsville 72 53 71 50 / 20 10 5 5 Cartersville 78 55 77 54 / 20 5 5 0 Columbus 81 61 80 59 / 20 5 0 0 Gainesville 76 58 75 57 / 20 5 5 0 Macon 82 60 81 55 / 20 5 5 0 Rome 78 55 78 55 / 20 5 5 0 Peachtree City 79 56 78 53 / 20 5 0 0 Vidalia 83 64 82 60 / 30 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 21, 11:15 AM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EDT SAT MAY 21 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1115 AM EDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON...MAINLY SOUTH AND EAST OF I-85. THERE IS A VERY SMALL RISK OF A STRONG TO MARGINALLY SEVERE THUNDERSTORM ACROSS THE EAST THROUGH THE DAY. WEATHER HAZARDS EXPECTED... THE PRIMARY THREAT FROM ANY THUNDERSTORMS WILL BE BRIEF PERIODS OF CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HEAVY RAIN. DISCUSSION... INSTABILITY IS SOMEWHAT LIMITED AND ANY UPPER-LEVEL SUPPORT FOR THUNDERSTORMS WILL BE LIFTING NORTH AND EAST OF THE AREA THROUGH THE DAY...HOWEVER A COLD FRONT SWEEPING THROUGH THE REGION MAY STILL PRODUCE ISOLATED THUNDERSTORMS. THERE IS JUST ENOUGH INSTABILITY ACROSS THE EASTERN PORTIONS OF NORTH AND CENTRAL GEORGIA FOR A MARGINAL RISK OF AN ISOLATED SEVERE THUNDERSTORM THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... CHANCES FOR THUNDERSTORMS RETURN TO THE REGION BY WEDNESDAY THROUGH FRIDAY. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 20
In the hours before
Special weather statement, May 21, 12:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT SAT MAY 21 2016
GAZ045-046-048-057-211730-
DEKALB GA-HENRY GA-NEWTON GA-ROCKDALE GA-
1258 PM EDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB...
NORTHEASTERN HENRY...NEWTON AND ROCKDALE COUNTIES UNTIL 130 PM EDT...
AT 1258 PM EDT...A STRONG THUNDERSTORM WAS NEAR CONYERS...MOVING EAST
AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...COVINGTON...OXFORD...LITHONIA...PORTERDALE...MANSFIELD...GE
ORGIA INTERNATIONAL HORSE PARK...LAKEVIEW ESTATES...OAK
HILL...ARABIA MOUNTAIN...ALMON...ROCKY
PLAINS...MAGNET...STARRSVILLE...MILSTEAD AND RICHARDSON PARK.
LAT...LON 3372 8412 3367 8381 3351 8371 3344 8386
3359 8419
TIME...MOT...LOC 1658Z 287DEG 24KT 3361 8407
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:28 PM EDT | Special Weather Statement | FFC | Newton | 32 min |
| May 21, 1:55 PM EDT | Special Weather Statement | FFC | Jasper | 35 min |
| May 21, 2:22 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| May 21, 2:54 PM EDT | Special Weather Statement | FFC | Jones | 36 min |
| May 21, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 41 min |
| May 21, 3:31 PM EDT | Special Weather Statement | FFC | Bibb | 29 min |
| May 21, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 46 min |
| May 21, 4:00 PM EDT | Special Weather Statement | FFC | Washington | 45 min |
| May 21, 4:33 PM EDT | Special Weather Statement | FFC | Bleckley | 27 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.